Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Mirena causing this? Or hormonal issues?(1 Post)
After 2 years of Mirena Coil Being fitted and seemingly suiting me, I ended up spotting quite heavily between periods and having period type pain with the spotting. GP and gynaecologist checked for any potential sinister causes, concluded the coil’s effect was wearing out on me and removed it (severely heavy period from hell ensued). This was followed by a return to my normal cycle and 4 months later I had a new mirena inserted which worked a dream again.
Now 18 months into my new mirena I’m spotting almost right in the middle of my cycle again with similar period pain like discomfort, wondering if I have to accept the coil only works so long for me... or at nearly 39 could it be perimenopausal maybe?
Otherwise I’m fit and healthy, exercise and healthy weight etc. Cervix checked and recent smear fine.
Wondered if anyone else had any experience of this. Think it’s time for me to stop with the contraceptives in general and hubby to get the snip!